, Volume 1482, Issue 1, p 27
Date: 14 Dec 2013

Isotretinoin

  • show all 0 hide

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access
This is an excerpt from the content

Author Information

An event is serious (FDA MedWatch definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * requires intervention to prevent permanent impairment or damage

  • A fullterm newborn baby boy [exact age not stated] developed asymmetric crying face and various other toxicities following in utero exposure to isotretinoin.

    The boy's mother had taken isotretinoin 20 mg/day [route not stated] for cystic acne for 3 months, including 1 month of her pregnancy. She stopped isotretinoin following a positive pregnancy test. The boy was referred for ear anomalies. Foetal ultrasound detected cardiac abnormalities, and he was noted to have an auricular abnormality on the right ear and an asymmetric crying face. His face was symmetric at rest, but when crying his lower lip pulled to the left side. An echocardiogram showed partial anomalies of the pulmonary-venous connection, hypoplasia of the ascendant aorta, a large ventricular septal